Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Vicodin Withdrawal

I feel for all the people on the list going through much more severe problems than I'm experiencing and yet I'm crying out for help.  I had hip surgery, broken leg and hip, and was put on dilaudid 24 mg's a day for 9 weeks then switched to hydrocodone 10/500 then switched to 5/100.

I can't seem to quit.   I become severely ill when I try and stop.  My doctor has me on a rapid withdrawal program and I'm sick all the time and don't know what to do.  I don't know why my symptoms are so severe but they are and I hate it.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I spoke up to my DR (Surgurn) and he understood and said it was over his head and refered me to my GP.  Going to see her today or tomorrow.  My DR did prescribe 20 10/500's and I took 2 and feeling better.  Hoping my GP will work with me on a real slow detox so I can get off of this stuff forever.  I always thought "not me", but I was wrong and it could happen to anyone.  I'm just looking for the least painfull way out of this nightmare.

My main problem aside from the physical malaise was sleep.  I couldn't sleep so I took more.  Suprisingly taking more didn't make me sleep it just made me more comfortable.

Thank you all for your support and I have hopes my GP will help me detox slowly and aid with the sleep issue cause thats what made me take more. "May the good lord be with you down every road you roam".
Helpful - 0
900459 tn?1304993259
I was where you are and I know other posters have seen me say it over and over but it will get better I had two back surgeries and did all this to except I have to say congrats for actually gettin down to 5mg hydrocodone that in itself is no easy task. But it will get better and trust me when you are clean for a couple weeks you will notice your pain levels dramatically decrease. Since I have been off pain meds I am able to control my pain and have my life back while on pain meds the pain got worse and worse because I was fighting a losing battle because the real pain was there but my tolerance was so high and my mind kept wanting more and more and believe it or not your mind will make you hurt to get the meds. But as others said just spill it out to your doctor and tell him everything especially that you have a problem coming off the pills because that will change everything and make it easier for everyone

Good Luck and Godspeed
ABritt
Helpful - 0
1700643 tn?1464846682
Ur having such a hard time for a couple reasons.one u were really injured&put on serious meds.Ur doctor can only go off what u say and u need to tell him how bad u feel.not a normal slow taper pain that its too much u cnt function at all
Helpful - 0
1700643 tn?1464846682
1st this isnt a contest to c who has it worse and actually it sounds like if there is a contest u would be on the leader board.what ur going through IS really tough the physical issues ARE really bad and painful&ur on some serious meds.Ur on a rapid detox.U need to tell ur doctor u physically cnt handle it.Its too fast.They r there to listen.U shouldnt be tortured while ur coming off meds prescribed for very legit reasons by a dr.its obvious the rapid detox is too much for u but speak up2ur doc. u may be surprised.
Helpful - 0
Avatar universal
Hey Michael. First of all you have to know that you are in the middle of a battle that can be won.  You can quit these pills, it's going to take work on your part, but you can do it.  I'm not sure what your rapid detox program consists of, but the pain, sickness and anxiety won't last forever. Whatever you're feeling right now is going to get better. What you feel is very normal as sad as it sounds. Hopefully you can get a handle on this before your your problems get as severe as many of ours.
You will have to get the poison out of your system and this will be uncomfortable for awhile. If you stick with it you will never have to go through it again.
Best of luck you can do this.
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.